MAUDE Adverse Event Report: ABBOTT VASCULAR 014 BMW HYDRO; GUIDE WIRE

ABBOTT VASCULAR 014 BMW HYDRO; GUIDE WIRE
Model Number 1001782-HC
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 02/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a calcified lesion in the right coronary artery (rca).The rca was initially wired with a non-abbott guide wire and pre-dilated with an non-abbott balloon.When removing the balloon, the guide wire felt sticky.The guide wire was removed and a bmw guide wire was used.Reportedly, resistance with the anatomy was noted during advancement.The tip of the bmw guide wire broke off.The tip was snared, dragged to the ostium of the vessel and stented over, however; it was unable to be post dilated.Patient did fine.There was no clinically significant delay in the procedure and no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.Return of the guide wire may have further aided the analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported guide wire core separation appears to be related to operational circumstances of the procedure.In this case, based on the reported information, during advancement the guide wire encountered resistance with the anatomy, resulting in the failure to advance and likely causing the tip of the guide wire bend/kink.Further manipulation of the wire against resistance resulted in the tip separation.Additionally, the treatment appears to be related to the operational context of the procedure as the separated tip was snared, dragged to the ostium of the vessel and stented over.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B2: outcomes attributed to ae - disability/permanent impairment was removed.

Brand Name
014 BMW HYDRO
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9928672
Report Number2024168-2020-03392
Device Sequence Number16318968
Product Code DQX
UDI-Device Identifier08717648025990
UDI-Public08717648025990
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number1001782-HC
Device Catalogue Number1001782-HC
Device Lot Number8100571
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;